Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the disjointness problem
for Gaussian automorphisms

Authors: M. Lemanczyk and F. Parreau
Journal: Proc. Amer. Math. Soc. 127 (1999), 2073-2081
MSC (1991): Primary 28D05, 43A05
Published electronically: February 26, 1999
MathSciNet review: 1486742
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $T_{\sigma _1}$, $T_{\sigma _2}$ are two Gaussian automorphisms, where $\sigma _1$ and $\sigma _2$ are concentrated on independent sets, then we have a dichotomy: either they are spectrally disjoint or they have a common factor. As an application, we construct non-rigid automorphisms which are spectrally determined.

References [Enhancements On Off] (What's this?)

  • 1. I.P. Cornfeld, S.W. Fomin, J.G. Sinai, Ergodic Theory , Springer-Verlag 1982. MR 87f:28019
  • 2. C. Foias, S. Stratila, Ensembles de Kronecker dans la théorie ergodique, C.R. Acad. Sci. Paris 267, 20A (1967), 166-168. MR 38:1234
  • 3. H. Furstenberg, Disjointness in ergodic theory, minimal sets and Diophantine approximation, Math. Syst. Theory 1 (1967), 1-49. MR 35:4369
  • 4. F. Hahn, W. Parry, Some characteristic properties of dynamical systems with quasi-discrete spectrum, Math. Syst. Theory 2 (1968), 179-198. MR 37:6435
  • 5. B. Host, F. Parreau, Sur une notion de pureté pour les mesures, C.R. Acad. Sci. Paris, t. 306, Série I (1998), 409-412. MR 89a:43001
  • 6. A. del Junco, D. Rudolph, On ergodic actions whose self-joinings are graphs, Erg. Th. Dyn. Syst. 7 (1988), 531-557. MR 89e:28029
  • 7. M. Lema\'{n}czyk, J. Sam Lazaro, Spectral analysis of certain compact factors for Gaussian dynamical systems, Isr. J. Math. 98 (1997), 307-328. CMP 97:15
  • 8. M. Lema\'{n}czyk, F. Parreau, J.- P. Thouvenot, Gaussian automorphisms whose ergodic self-joinings are Gaussian, preprint.
  • 9. L. Lindahl, F. Paulsen, Thin Sets in Harmonic Analysis, Marcel Dekker (1971). MR 52:14800
  • 10. D. Newton, On Gaussian processes with simple spectrum, Z. für Wahr. verw. Geb. 5 (1966), 207-209. MR 34:868
  • 11. D. Newton, W. Parry, On a factor automorphism of a normal dynamical system, Ann. Math. Stat. 37 (1966), 1528-1533. MR 34:6028
  • 12. W. Parry, Topics in Ergodic Theory, Cambridge Univ. Press 1981. MR 83a:28018
  • 13. D. J. Rudolph, An example of a measure-preserving map with minimal self-joinings and applications, J. Anal. Math. 35 (1979), 97-122. Proc. Erg. Th. Rel. Topics.II, 195-198, Georgenthal 1986 joinings in London Math. MR 81e:28011

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 28D05, 43A05

Retrieve articles in all journals with MSC (1991): 28D05, 43A05

Additional Information

M. Lemanczyk
Affiliation: Department of Mathematics and Computer Science, Nicholas Copernicus University, ul. Chopina 12/18, 87-100 Toruń, Poland

F. Parreau
Affiliation: Laboratoire d’Analyse, Géométrie et Applications, URA CNRS 742, Université Paris 13, Av. J.-B. Clément, 93430 Villetaneuse, France

Received by editor(s): April 23, 1997
Received by editor(s) in revised form: October 9, 1997
Published electronically: February 26, 1999
Additional Notes: The first author’s research was partially supported by KBN grant 2 P301 031 07 (1994).
Communicated by: Mary Rees
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society